# SDR CA980318036

- Difficulty date: March 6, 1998
- Submitted: January 19, 2001
- Operation: General aviation
- Make and model: Moravn Z242L
- Aircraft time: 3,511 hours
- Engine: Lyc AEIO360A1B6
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 4761
- Condition: Failed
- Location: Right
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

(CAN) THE AIRCRAFT WAS EXPERIENCING BRIEF DURATIONS OF ENGINE SPUTTER MOSTLY ON CLIMB OUT. TROUBLESHOOTING COULD NOT ISOLATE THE FAULT AND GROUND RUN COULD NOT DUPLICATE THE PROBLEM. THIS ENGINE IS EQUIPPEDWITH A LASAR IGNITION STC WHICH HAD A SIMILAR DEFECT PREVIOUSLY. THE LEFT MAGNETO WAS CHANGED BUT THE DEFECT FREQUENCY AND DURATION INCREASED. THE SUBSEQUENT REPLACEMENT OF THE RIGHT HAND MAGNETO REC TIFIED THE PROBLEM. DURING THE TIMING OF THE RIGHT MAGNETO, THE LH MAGNETO WAS FOUND TO BE FAULTY, SO THE ORIGINAL LH MAGNETO WAS REINSTALLED.
